MAUDE Adverse Event Report: LIVANOVA USA, INC. SYMMETRY GEN MODEL 8103; GENERATOR

LIVANOVA USA, INC. SYMMETRY GEN MODEL 8103; GENERATOR
Model Number 8103
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Sepsis (2067)
Date of Event 08/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluated by mfr?: device evaluation is not necessary as the sepsis is not related to the functionality or delivery of therapy of the device.
 
Event or Problem Description
It was reported that a few days after vns implant the patient was found on the floor and was septic.The patient was taken to the hospital and was put on antibiotics and is doing well now.Device history record was reviewed for both the generator and lead.Both devices were sterilized prior to distribution, and there were no unresolved nonconformances found prior to distribution.No additional relevant information has been received to date.Product return and device evaluation is not necessary as the reported event is not related to the functionality or delivery of therapy of the device.
 
Event or Problem Description
Clinic notes were received from the patient's hospital admission due to sepsis.There was no direct relationship between the vns implant surgery and the sepsis identified in the clinic notes; however, the notes did read, "patient recently had a vagal nerve stimulator placed on the left.This was followed by sepsis due to bacteremia." it was also noted that the patient has a history of high concern for sepsis.It is unclear if this is attributing the sepsis to surgery, or simply reporting the chronology of events.No additional relevant information has been received to date.
 
Event or Problem Description
Additional notes were received regarding the patient's discharge papers.The notes indicate that the patient has a history of syncope and vision changes w/ generalized pain for years prior, and the patient's mother made her go to the emergency department due to concerns of a "bad job" with surgery.The patient presented to the ed with generalized weakness and lethargy, and was found to be hypovolemic/hypotensive.The infection workup returned negative, though the patient was noted to have been treated for a recent infection at an outside hospital (likely reported sepsis).The patient also was reported to have had elevated troponins, and cardiac catheterization showed lad disease.The patient was discharged with a cardiac care plan for lad disease.Therefore, it appears that the hypotensive and hypovolemic symptoms were attributed to cardiac issues, and the reported sepsis was treated at a different hospital/is unrelated to the cardiac issues assessed.There is no evidence that the cardiac issues are alleged against or attributed to the vns, nor are they assessed as related to the sepsis.No additional relevant information has been received to date.
 
Additional Manufacturer Narrative
B5 describe event or problem, corrected data: supplemental report #01 inadvertently did not include information from additional clinic notes received.

Brand Name
SYMMETRY GEN MODEL 8103
Common Device Name
GENERATOR
Manufacturer (Section D)
LIVANOVA USA, INC.
100 cyberonics blvd
houston TX 77058
Manufacturer (Section G)
LIVANOVA USA, INC.
100 cyberonics blvd
suite 600
houston TX 77058
Manufacturer Contact
dana sprague
100 cyberonics blvd
suite 600
houston, TX 77058
2816672681
MDR Report Key12455516
Report Number1644487-2021-01282
Device Sequence Number5088024
Product Code MUZ
UDI-Device Identifier05425025750511
UDI-Public05425025750511
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P970003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/05/2023
Device Model Number8103
Device Lot Number205576
Is the Reporter a Health Professional? Yes
Event Location Other
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2021
Supplement Date Received by Manufacturer10/22/2021
12/02/2021
Initial Report FDA Received Date09/10/2021
Supplement Report FDA Received Date11/16/2021
12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age42 YR
Patient SexFemale